Alert archive / New York / Wind Chill Warnings in 2015
Wind Chill Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this wind chill warning at Feb 12, 2015, 2:34 AM EST for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Feb 12, 2015, 7:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2015, 2:34 AM EST (07:34 UTC)
- In effect from
- Feb 12, 2015, 7:00 PM EST
- Expired
- Feb 13, 2015, 12:05 PM EST
- In force
- 17 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
158 WWUS41 KBGM 120734 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 234 AM EST THU FEB 12 2015 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040- 130745- /O.UPG.KBGM.WC.A.0002.150213T0000Z-150213T1700Z/ /O.NEW.KBGM.WC.W.0002.150213T0000Z-150213T2100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE 234 AM EST THU FEB 12 2015 ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY. * LOCATIONS...CENTRAL NEW YORK...SOUTHEAST NEW YORK..AND NORTHERN TIER OF PENNSYLVANIA. * HAZARDS...DANGEROUS WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 20 TO 35 BELOW. * WINDS...NORTHWEST 10 TO 15 MPH..WITH GUSTS UP TO 25 MPH. * TIMING...STARTING LATE THURSDAY EVENING...THROUGH 4 PM ON FRIDAY. * TEMPERATURES...DROPPING BELOW ZERO AFTER MIDNIGHT THURSDAY NIGHT...AND ONLY RISING INTO THE SINGLE DIGITS...AT BEST...ON FRIDAY. * IMPACTS...DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE ON EXPOSED SKIN...OR HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND CHILL WILL BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. IT IS VERY IMPORTANT TO COVER ALL EXPOSED FLESH TO PROTECT YOURSELF FROM FROSTBITE. && $$ PAZ043-044-047-048-072-130745- /O.NEW.KBGM.WC.W.0002.150213T0000Z-150213T2100Z/ WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...TUNKHANNOCK...SCRANTON...WILKES-BARRE... HAZLETON...MILFORD...HONESDALE 234 AM EST THU FEB 12 2015 ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY. * LOCATIONS...WYOMING VALLEY AND POCONO MOUNTAIN REGION IN NORTHEAST PENNSYLVANIA. * HAZARDS...DANGEROUS WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 20 TO 35 BELOW. * WINDS...NORTHWEST 10 TO 20 MPH...WITH GUSTS UP TO 25 MPH. * TIMING...STARTING LATE THURSDAY EVENING...THROUGH 4 PM ON FRIDAY. * TEMPERATURES...DROPPING BELOW ZERO AFTER MIDNIGHT THURSDAY NIGHT...AND ONLY RISING INTO THE SINGLE DIGITS TO NEAR 10 ABOVE ON FRIDAY. * IMPACTS...DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE ON EXPOSED SKIN...OR HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND CHILL WILL BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. IT IS VERY IMPORTANT TO COVER ALL EXPOSED FLESH TO PROTECT YOURSELF FROM FROSTBITE. && $$
5 follow-up statements
440 WWUS41 KBGM 121545 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1045 AM EST THU FEB 12 2015 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-122345- /O.CON.KBGM.WC.W.0002.150213T0000Z-150213T2100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1045 AM EST THU FEB 12 2015 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... * LOCATIONS...CENTRAL NEW YORK...SOUTHEAST NEW YORK..AND NORTHERN TIER OF PENNSYLVANIA. * HAZARDS...DANGEROUS WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 20 TO 35 BELOW. * WINDS...NORTHWEST 10 TO 15 MPH...WITH GUSTS UP TO 25 MPH. * TIMING...STARTING LATE THURSDAY EVENING...THROUGH 4 PM ON FRIDAY. * TEMPERATURES...DROPPING BELOW ZERO AFTER MIDNIGHT THURSDAY NIGHT...AND ONLY RISING INTO THE SINGLE DIGITS...AT BEST...ON FRIDAY. * IMPACTS...DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE ON EXPOSED SKIN...OR HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND CHILL WILL BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. IT IS VERY IMPORTANT TO COVER ALL EXPOSED FLESH TO PROTECT YOURSELF FROM FROSTBITE. && $$
699 WWUS41 KBGM 121900 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 200 PM EST THU FEB 12 2015 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-131900- /O.CON.KBGM.WC.W.0002.150213T0000Z-150213T2100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 200 PM EST THU FEB 12 2015 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... * LOCATIONS...CENTRAL NEW YORK...SOUTHEAST NEW YORK..AND NORTHERN TIER OF PENNSYLVANIA. * HAZARDS...DANGEROUS WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 20 TO 35 BELOW. * WINDS...NORTHWEST 10 TO 15 MPH...WITH GUSTS UP TO 25 MPH. * TIMING...STARTING LATE THURSDAY EVENING...THROUGH 4 PM ON FRIDAY. * TEMPERATURES...DROPPING BELOW ZERO AROUND MIDNIGHT THURSDAY NIGHT...AND ONLY RISING INTO THE SINGLE DIGITS...AT BEST...ON FRIDAY. * IMPACTS...DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE ON EXPOSED SKIN...OR HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND CHILL WILL BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. IT IS VERY IMPORTANT TO COVER ALL EXPOSED FLESH TO PROTECT YOURSELF FROM FROSTBITE. && $$
461 WWUS41 KBGM 130308 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1008 PM EST THU FEB 12 2015 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-132100- /O.CON.KBGM.WC.W.0002.000000T0000Z-150213T2100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1008 PM EST THU FEB 12 2015 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * LOCATIONS...CENTRAL NEW YORK...SOUTHEAST NEW YORK..AND NORTHERN TIER OF PENNSYLVANIA. * HAZARDS...DANGEROUS WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 20 TO 35 BELOW. * WINDS...NORTHWEST 10 TO 15 MPH...WITH GUSTS UP TO 25 MPH. * TIMING...THROUGH 4 PM FRIDAY. * TEMPERATURES...DROPPING BELOW ZERO AROUND MIDNIGHT TONIGHT...AND ONLY RISING INTO THE SINGLE DIGITS...AT BEST...ON FRIDAY. * IMPACTS...DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE ON EXPOSED SKIN...OR HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND CHILL WILL BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. IT IS VERY IMPORTANT TO COVER ALL EXPOSED FLESH TO PROTECT YOURSELF FROM FROSTBITE. && $$ HEDEN
678 WWUS41 KBGM 130739 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 239 AM EST FRI FEB 13 2015 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-140745- /O.NEW.KBGM.WC.A.0003.150215T0600Z-150216T1500Z/ /O.CON.KBGM.WC.W.0002.000000T0000Z-150213T2100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 239 AM EST FRI FEB 13 2015 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WIND CHILL WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND CHILL WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING. * LOCATIONS...CENTRAL NEW YORK...SOUTHEAST NEW YORK..AND NORTHERN TIER OF PENNSYLVANIA. * HAZARDS...DANGEROUS WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 25 TO 35 BELOW THROUGH THIS AFTERNOON. WIND CHILL VALUES ARE EXPECTED TO FALL AS LOW AS 30 TO 40 BELOW LATE SATURDAY NIGHT THROUGH MONDAY MORNING. * WINDS...10 TO 15 MPH...WITH GUSTS NEAR 25 MPH THROUGH 4 PM TODAY. WESTERLY WINDS OF 15 TO 30 MPH...WITH GUSTS UP TO 45 MPH SATURDAY NIGHT THROUGH MONDAY MORNING. * TEMPERATURES...ONLY RISING INTO THE SINGLE DIGITS...AT BEST...TODAY. TEMPERATURES WILL FALL BELOW ZERO AGAIN EARLY SUNDAY MORNING...AND WILL REMAIN BELOW ZERO THROUGH MONDAY AFTERNOON. * IMPACTS...DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE ON EXPOSED SKIN...OR HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND CHILL WILL BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. IT IS VERY IMPORTANT TO COVER ALL EXPOSED FLESH TO PROTECT YOURSELF FROM FROSTBITE. A WIND CHILL WATCH IS IN EFFECT BECAUSE THE POTENTIAL EXISTS FOR DANGEROUSLY COLD WIND CHILLS. THE WIND CHILL COULD BECOME COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 15 MINUTES OR LESS. IF YOU ARE PLANNING TO BE OUTDOORS IN THE WATCH AREA...LISTEN FOR LATER FORECASTS AND STATEMENTS. && $$
398 WWUS41 KBGM 131705 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1205 PM EST FRI FEB 13 2015 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-141715- /O.CAN.KBGM.WC.W.0002.000000T0000Z-150213T2100Z/ /O.CON.KBGM.WC.A.0003.150215T0600Z-150216T1500Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1205 PM EST FRI FEB 13 2015 ...WIND CHILL WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND CHILL WARNING. WIND CHILLS THIS AFTERNOON ARE NO LONGER WITHIN THE CRITERIA...SO THE WIND CHILL WARNING HAS BEEN CANCELLED. THE WIND CHILL WATCH FOR LATER IN THE WEEKEND REMAINS IN EFFECT. * LOCATIONS...CENTRAL NEW YORK...SOUTHEAST NEW YORK..AND NORTHERN TIER OF PENNSYLVANIA. * HAZARDS...DANGEROUS WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 39 BELOW. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...15 BELOW TO 26 ABOVE ZERO. * IMPACTS...DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE ON EXPOSED SKIN...OR HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WATCH IS IN EFFECT BECAUSE THE POTENTIAL EXISTS FOR DANGEROUSLY COLD WIND CHILLS. THE WIND CHILL COULD BECOME COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 15 MINUTES OR LESS. IF YOU ARE PLANNING TO BE OUTDOORS IN THE WATCH AREA...LISTEN FOR LATER FORECASTS AND STATEMENTS. && $$ MORFORD
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind chill warning went out at Feb 12, 1:04 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 12, 1:04 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
104 AM EST THU FEB 12 2015
.SYNOPSIS...
LOW PRESSURE WILL SLIDE THROUGH LOWER ONTARIO OVERNIGHT...SPREADING
SOME SNOW SHOWERS ACROSS NY AND PA. A STRONG COLD FRONT THURSDAY
MORNING WILL RESULT IN ADDITIONAL SNOW SHOWERS...FOLLOWED BY A
BLAST OF ARCTIC AIR THURSDAY AFTERNOON THROUGH FRIDAY. THIS WILL
FEATURE SOME OF THE COLDEST TEMPERATURES AND WIND CHILLS SO FAR
THIS WINTER. THE WEATHER WILL REMAIN VERY COLD THROUGH THE
WEEKEND.
&&
.NEAR TERM /UNTIL 8 AM THIS MORNING/...
10 PM UPDATE...
QUICK BURST OF SNOW ALONG PRE-FRONTAL TROUGH GOING AS
EXPECTED...BRIEF VIS REDUCTION TO ABOUT A MILE...AND SNOW
ACCUMULATIONS OF A FEW TO SEVERAL TENTHS MAINLY TWIN TIERS
NORTHWARD. HOWEVER...BEHIND THE TROUGH...UPSTREAM WE HAVE SEEN
SOME -FZDZ FROM NORTHEAST OHIO TO THE ONTARIO PENINSULA AND
BUFFALO AREA...DESPITE CLOUD TOPS OF MINUS-12 TO MINUS-15 CELSIUS.
SO THERE IS A CHALLENGE INITIATING SNOW CRYSTAL FORMATION THERE.
AS SATURATED LAYER GETS SHALLOW IN THE WARM AIR ADVECTION AHEAD OF
THE ARCTIC FRONT...DENDRITE LAYER /MINUS-12 TO MINUS-18/ REALLY
DRIES OUT FOR A BRIEF WINDOW OVERNIGHT. HAVE THUS ADDED SOME PATCHY
FREEZING DRIZZLE IN THE WEATHER GRIDS TO ACCOMPANY THE CHANCE OF
SNOW BETWEEN THE TROUGH AND FRONT. FOR NOW NO SPECIAL WEATHER
STATEMENT FOR IT...BUT IF NEARBY OBSERVATIONS START TO CONFIRM
SOME FREEZING DRIZZLE MOVING IN...WE MAY ISSUE ONE.
815 PM UPDATE...
SMALL ADDITIONAL ADJUSTMENTS AS FOLLOWS...HAD TO SPEED UP PROGRESS
OF NARROW PRE-FRONTAL SNOW BAND BY ABOUT ANOTHER HOUR OR
SO...WHILE ALSO COVERING MORE OF THE AREA WITH HIGH POPS /LIKELY
TO CAT POPS ROUGHLY TWIN TIERS NORTHWARD/. ALSO PLACED A LONGER
LULL BETWEEN THAT FEATURE AND APPROACHING ARCTIC FRONT FOR
THURSDAY MORNING. OTHERWISE THE EARLIER ADJUSTMENTS TO THE
FORECAST PICTURE AS DISCUSSED BELOW ARE ON TRACK...INCLUDING
POTENTIAL FOR A FEW SQUALLY SNOW SHOWERS THURSDAY MORNING.
PREVIOUS DISCUSSION...
AT 545 PM...PRE-FRONTAL TROUGH HAS DEVELOPED A NARROW YET SOLID
SEMI- CONVECTIVE BAND OF SNOW. SOME OF THE HIGH RES RAPID UPDATE
MODELS ARE CATCHING ON TO IT...AND HAVE USED THOSE ALONG WITH
EXTRAPOLATION OF WHAT IS CURRENTLY ON RADAR IN WESTERN NY-PA TO
TIME IT QUICKLY ACROSS MUCH OUR REGION THIS EVENING...PARTICULARLY
CENTRAL SOUTHERN TIER-FINGER LAKES-NY THRUWAY CORRIDOR 7PM-11PM.
WEAKER VESTIGE OF LINE SHOULD ALSO BRUSH EASTERN SOUTHERN TIER NY-
WESTERN CATS NY- NORTHERN TIER PA...WHILE CHANCES WILL BE LOWER
TOWARDS WYOMING VALLEY. FOR THE AREAS IT IMPACTS...IT WILL NOT
LAST LONG...PERHAPS A QUICK HALF INCH SNOW ACCUMULATION PRODUCED
IN LESS THAN AN HOUR...ALONG WITH BRIEF VISIBILITY UNDER A MILE.
A LULL SHOULD OCCUR AFTER THAT PRE-FRONTAL LINE...THEN SNOW SHOWER
CHANCES WILL RAMP QUICKLY BACK UP 08-12Z THURSDAY AS ARCTIC FRONT
IMPACTS THE AREA...RESULTING IN STEEPENING LOW LEVEL LAPSE RATES
THROUGH THE MORNING. EVEN THOUGH THERE WILL NOT BE MUCH OVERALL
ACCUMULATION...THE SNOW SHOWERS THURSDAY MORNING MAY BE A LITTLE
ON THE SQUALLY SIDE. SNOW SQUALL PARAMETER /TECHNIQUE DEVELOPED BY
WFO BURLINGTON VT/ IS NOW SHOWING UP FAIRLY WELL IN THE HIGH RES
MODELS.
&&
.SHORT TERM /8 AM THIS MORNING THROUGH SATURDAY/...
LOW PRESSURE WILL SLIDE ACROSS OUR FA ON THURSDAY, AND AS THE
WINDS SHIFT TO THE NORTHWEST, INTENSE CAA WILL COMMENCE. SYNOPTIC LIGHT
SNOW SHOWERS WILL TAPER OFF DURING THE DAY THURSDAY, WHILE
ADDITIONAL SNOW SHOWER ACTIVITY INCREASES DOWNWIND OF THE LAKES.
TEMPERATURES WILL BASICALLY HOLD STEADY THROUGH MID-AFTERNOON,
THEN BEGIN TO DROP LIKE A ROCK. -16C 925MB TEMPS WILL PLUNGE INTO
THE SOUTHERN TIER BY SUNSET.
EVEN COLDER AIR (-24C 925MB) WILL TREK ACROSS THE REGION FRIDAY
MORNING. SURFACE TEMPERATURES WILL BE BELOW ZERO, AND COMBINED
WITH THE WIND, APPARENT TEMPERATURES ARE FORECAST TO RANGE FROM
-15F TO -30F. WILL KEEP THIRD PERIOD WATCH IN PLACE AND CONSIDER
UPGRADES TONIGHT.
A STRONGER STORM WILL DROP DOWN FROM CANADA ON SATURDAY. A
WIDESPREAD TWO TO FOUR INCHES OF SNOW IS FORECAST. TEMPERATURES
WILL REBOUND SOMEWHAT DURING THE DAY IN SOUTHERLY FLOW, BUT NOT
MUCH. EVEN COLDER AIR WILL FOLLOW THE CYCLONE LATE SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
JUST NO LET UP IN THE PERSISTENT PTRN BRINGING ARCTIC AIR INTO THE
REGION. EURO SHOWS ANOTHER CLIPPER DIVING OFF THE CST SAT AND
DEEPENING DRAGGING VERY COLD AIR ACROSS THE REGION ONCE
AGAIN...ALONG WITH LGT SNOWS. MASSIVE ARCTIC HI THEN BLDS IN
SLOWLY THRU MON. LOW MVG INTO THE OH VLY SHD BRING SNOW BACK TO THE
REGION AT THE END OF THE PD TUE. MODEL GUID SHOWS THREE BELOW ZERO
NGTS BEGINNING SAT...UNUSUAL EVEN FOR THIS AREA. MODEL GUIDANCE
TYPICALLY STRUGGLES WITH LRG DEPARTURES FROM CLIMO IN THE LONG
TERM AND HAVE FLWD HPC GUID WHICH IS A FEW DEGREES COLDER THAN THE
LATEST GFS MOS. HWVR...HPC SEEMED TO COMPLETELY DISREGARD THE
PSBLTY OF LE IN THE NW FLOW OF COLD AIR ACROSS THE STILL WIDE OPEN
LAKE ONTARIO. HAVE UPPED THE POPS INTO MON TO ACCOUNT FOR LGT BUT
PERSISTENT LE SNOW SHWRS.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
06Z THU UPDATE... AS A STG COLD FRNT PUSHES THROUGH THE RGN EARLY THIS
MRNG (THROUGH 12-14Z)...SCT-NUM SHSN WILL PREVAIL OVER THE CNY
TERMINALS...WITH OCNL IFR VSBY'S. KAVP SHOULD STAY MAINLY VFR.
LTR THIS MRNG INTO THE EARLY AFTN (14-19Z)...-SHSN/FLRYS WILL BECOME MORE
WIDELY SCTD/INTERMITTENT...WITH MAINLY MVFR CIGS.
LTR IN THE DAY AND THIS EVE...STRENGTHENING NWLY WINDS WILL DIRECT
LES BANDS INTO CNY...IMPACTING MAINLY KSYR...AND TO A SOMEWHAT
LESSER DEGREE KRME/KITH/KBGM. OCNL IFR VSBY'S CAN ONCE AGN BE
EXPECTED. KAVP SHOULD STAY PRIMARILY VFR.
ERLY WINDS AT KRME...AND S TO SWLY WINDS ELSEWHERE EARLY THIS MRNG
(THROUGH 09-12Z)...WILL TURN NWLY THEREAFTER BEHIND THE COLD FRNT.
NWLY WINDS WILL BECOME QUITE GUSTY THIS AFTN AND EVE (WIDESPREAD
GUSTS NEAR 25 KT).
.OUTLOOK...
FRI...EARLY RESTRICTIONS PSBL AT KSYR/KRME IN -SHSN...OTHWS MAINLY
VFR.
SAT...RESTRICTIONS POSSIBLE AREA-WIDE FROM -SN.
SUN...RESTRICTIONS POSSIBLE FROM SHSN...MAINLY CNY.
MONDAY...MAINLY VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
PAZ038>040.
NY...WIND CHILL WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
NYZ009-015>018-022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...DJP/MDP
NEAR TERM...DJP/MDP
SHORT TERM...DJP
LONG TERM...DGM
AVIATION...HEDEN/MLJHazardous weather outlook, Feb 11, 3:32 PM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 332 PM EST WED FEB 11 2015 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-122045- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE- 332 PM EST WED FEB 11 2015 ...WIND CHILL WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ043-044-047-048-072-122045- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 332 PM EST WED FEB 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BITTERLY COLD ARCTIC AIR IS EXPECTED TO MOVE INTO THE AREA THURSDAY NIGHT. LOW TEMPERATURES FRIDAY MORNING THROUGH THE WEEKEND WILL DROP TO BELOW ZERO. SATURDAY WILL LIKELY BE THE WARMEST DAY OVER THE WEEKEND WITH HIGH TEMPERATURES IN THE TEENS. A REINFORCING SHOT OF COLD AIR WILL THEN MOVE IN ON SUNDAY WITH HIGH TEMPERATURES REMAINING IN THE LOW SINGLE DIGITS. WINDS ARE EXPECTED TO BE STRONG OUT OF THE NORTHWEST LEADING TO DANGEROUSLY COLD WIND CHILL VALUES THROUGHOUT THE PERIOD. BE PREPARED FOR AN EXTENDED PERIOD OF COLD WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 12, 12:58 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1258 AM EST THU FEB 12 2015 NYZ009-015>018-022>025-036-037-044-121000- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND 1258 AM EST THU FEB 12 2015 LIGHT FREEZING DRIZZLE WILL BE POSSIBLE FOR THE NEXT FEW HOURS FROM THE SOUTHERN TUG HILL PLATEAU... SOUTH TO THE WESTERN MOHAWK VALLEY... TO THE EASTERN FINGER LAKES REGION... SOUTH TO THE SOUTHERN TIER. FREEZING DRIZZLE WILL CONTINUE TO MAKE ROADS SLIPPERY. CONTINUE TO EXERCISE CAUTION WHEN DRIVING THROUGH THE LATE NIGHT HOURS.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 11:30 AM EST | Special Weather Statement | BGM | Lackawanna, Wayne, Wyoming | 2 hr |
Nearby
Wind Chill Warnings in New York, 2015Wind Chill Warnings in Pennsylvania, 2015Every wind chill warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.